MAUDE Adverse Event Report: TORNIER INC AEQ. RETRACTOR SHOULDER SYSTEM

TORNIER INC AEQ. RETRACTOR SHOULDER SYSTEM
Catalog Number 9000381
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that items from a primary surgery showed had chunks missing due to prolonged use.These products, which have been in use for 5-7 years, will be returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the returned device exhibits signs of degradation and deformation.There is a large visible deep grove as well as a significant gouge near the tip of the device.The device also exhibits discoloration and dark spots.The condition is consistent with wear and multiple uses of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on investigation, the root cause was attributed to a combination of user and wear related issue.The failure was caused due to exposure to high impactful forces and frequent usage.

Brand Name
AEQ. RETRACTOR SHOULDER SYSTEM
Common Device Name
RETRACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21838642
Report Number0001649390-2025-00244
Device Sequence Number7851862
Product Code GAD
UDI-Device Identifier00846832021963
UDI-Public(01)00846832021963(10)BFA1WXY
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9000381
Device Lot NumberBFA1WXY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown